Advertisement

Pharmacy World and Science

, Volume 20, Issue 3, pp 136–136 | Cite as

Photosensitivity reaction to fluoxetine and alprazolam

  • L. Pazzagli
  • R. Banfi
  • G. Borselli
  • M.V. Semmola
Article

Abstract

We report the case of a male individual who developed a severe photosensitive reaction after sun exposure during therapy with fluoxetin 20 mg bid plus alprazolam 0.25 mg bid due to depressive disturbances. The patients, of North‐African origin, was not taking other prescription medications nor over the counter products; in the past he had never shown any reaction to sunlight nor had ever used sun protective agents because of its phenotypical skin mark. Three months later, after a second photosensitive reaction, the pharmacological therapy was finally discontinued.

Photosensitive reaction Fluoxetine Alprazolam Antidepressant agents 

References

  1. 1.
    Gaufberg E, Erlison JM. Photosensitivity reaction to fluoxetine. J Clin Psich 1995;56:486.Google Scholar
  2. 2.
    Kanwar AJ, Gupta R, Das Metha S, Kaur S. Photosensitivity due to alprazolam. Dermatologica 1990;181:75.Google Scholar
  3. 3.
    Dukes MNG, ed. Meyler's Side Effects of Drugs. 12th edn. Amsterdam xxx, 1992.Google Scholar
  4. 4.
    Harth Y, Rapoport M. Photosensitivity associated with antipsycotics, antidepressant and anxiolitics. Drugs Sal 1996; 14:252–9.Google Scholar
  5. 5.
    Reid CG. Photosensitivity: not a picture of health. Can Pharm J 1995;128:31–56.Google Scholar

Copyright information

© Kluwer Academic Publishers 1998

Authors and Affiliations

  • L. Pazzagli
    • 1
  • R. Banfi
    • 1
  • G. Borselli
    • 1
  • M.V. Semmola
    • 2
  1. 1.Pharmacy DepartmentAzienda Sanitaria di Firenze, i.o.tFirenzeItaly
  2. 2.Rheumatologic Diseases CenterAzienda Sanitaria FirenzeItaly

Personalised recommendations